Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Loose motions, low appetite, takes only milk, taking Syrup Vizylac, normal stool test. Can I give Syrup Bacigyl also?

Hi My 2 years old sweety is siffering from 4 time in a day losse stool, not sure if she has diarrea. But we got stool test , its all normal. We are giving her Syrup Vizylac, still her condition is not improving. She eats less solid, mostly on milk and has less appetite from a month. Pls help what to do. Shall I give her Syrup Bacigyl along with Vizylac ?
Asked On : Wed, 9 May 2012
Answers:  1 Views:  403
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi Smita,
Thanks for writing in.
The most common cause of diarrhoea in children is rotavirus which will not be picked on a regular stool examination. This will typically peak on the 4th day after onset of symptoms and then settle down. Syrup Vizylac is a multi vitamin supplement and cannot be expected to help resolve this condition. I think you just need to give her plenty of fluids, particularly oral rehydration solution after every stool. She needs to be given 1/2-1 glass of ORS after every stool. It is available by the name ELECTRAL at the chemist. 1 sachet needs to be dissolved in 1 litre of water, stored in the fridge and consumed within 24 hours.
She should be fine in a couple of days. Do not give her Syrup Bacigyl. It has an antibiotic and it is not needed at this juncture.
Answered: Wed, 9 May 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor